predizone and weight gain... yipes

  1. 15 years ago

    When on predizone, can a person expect to gain weight no matter what or do you have a choice?

    Marie

  2. Doc Kelley

    Aug 2002 Administrator

    Hello Marie,

    I am not aware of any choices to avoid weight gain from using prednisone other than correcting the problem that requires you to have to use prednisone. At that point your prescribing physician will very likely recommend that you stop using the prednisone. Then you should be able to begin to lose the weight you gained.

    Best of Health,

    Doc Kelley

  3. 13 years ago

    I take 7 Methotrexate (mispelled) each Saturday and Predisome (mispelled 2.5 mg) each day. How can I lose some weight?

  4. Doc Kelley

    Aug 2004 Administrator

    Hello Bonnie,

    Methotrexate is an antimetabolite medication used to slow the growth of certain cells. It is ususally used for life threatening cancers, severe psoriasis, or rheumatoid arthritis that does not respond to other treatments. It can cause weight loss.

    Prednisone is a steroid medication used to decrease swelling and inflammation. It is ususally used for arthritis, Lupus, severe psoriasis, severe asthma, ulcerative colitis, and Crohn's disease. It decreases your body's ability to fight infections. Signs and symptoms of prednisone overdose include: obesity, especially around the stomach; round face; increased hair growth, especially facial; acne; bruising; increased blood pressure; swollen hands, feet, or ankles (fluid retention); and sore or weak muscles.

    Cautions with prednisone include stopping and consulting your physician IF: you have any type of allergic reaction, increased blood pressure, or sudden weight gain of 5 pounds or more within one or two days.

    Regardless of why you are taking these two medications, I would strongly suggest that you discuss your weight gain and any other concerns you have with your prescribing physician as soon as possible. Attempting to lose weight without addressing the contribution of these two powerful medications would be extremely difficult or, possibly, hazardous.

    Best of Health,

    Doc Kelley

  5. I do have R H and have had for about 4 years. My Specialist is Dr. Kevin Myers. He put me on these medications. I have not gained any weight in 2 or three years, but I do not seem to have the power to lose any either. I exercise and have cut down tremendously on eating, do not eats sweets, but I do not seem to lose any weight either. I have discussed this issue with Dr. Myers. He said it is almost impossible to lose weight, but looks like there would be some way to lose some anyway even though he insists that I cannot miss any doses of this medicine.

  6. Doc Kelley

    Aug 2004 Administrator

    Hi Bonnie,

    I agree with Dr. Myers that "...it is almost impossible to lose weight..." if you "...cannot miss any doses of this medicine."

    With that clearly understood, you may wish to search for the General Dietary Recommendations on my web site: www.TheNaturalHealthPlace.com. These suggestions for things to avoid and things to emphasize would be a great place to start.

    With those recommendations as the foundation for your dietary program, look closely at the information about juicing. Consuming at least 8 ounces of freshly made, organic vegetable juices every day can help tremendously in weight loss.

    My favorite vegetable juice combination is:

    1 - 2 ounces of green juice (spinach, kale, lettuce (any kind), parsley, and/or whatever greens you have). Juice these first.

    1/4 to 1/2 small beet

    1 or 2 celery stalks

    2 to 4 medium carrots

    1/2 medium cucumber

    And, last but not least, consider taking a good, multiple digestive enzyme formula with meals. Improperly, or undigested, food is one of the primary causes of weight gain and an inability to lose weight. Consulting with an enzyme therapy specialist is the best way to find out specifically which types of digestive enzymes you need. Call 800-614-4400 for the name and number of the nearest enzyme therapy associate to you.

    Best of Health,

    Doc Kelley

  7. do you notice any mood swings with this medicne

  8. Doc Kelley

    Aug 2004 Administrator

    Hello Louisa,

    I do not know of mood swings being specifically listed as a side effect of prednisone. Many people tell me, however, that some of the side effects, such as weight gain and muscle aches, certainly do not leave them in a very good mood.

    Best of Health,

    Doc Kelley

  9. 12 years ago

    i have been on predizone for two months in decreasing amounts. am finished but have gained 25lbs. now that am done will I be able to lose weight

  10. Doc Kelley

    Jul 2005 Administrator

    Hello Kay,

    Since weight gain is one of the usual side effects of prednisone, you will very likely, now that you are no longer taking it, be able to lose the excess weight with attention to good dietary choices and exercise.

    Feel free to review some of the dietary and exercise suggestions on my web site at www.TheNaturalHealthPlace.com.

    Best of Health,

    Doc Kelley

  11. 10 years ago

    I took predizone for about six weeks and have gained weight in my stomach which I have never had before. How long does it take to lose this weight

  12. Hello Nancy,

    Abdominal weight CAN be rather difficult to lose. Once you are off your prednizone, focus on as healthy a diet as you can AND try to exercise at least some every day.

    Check my website for "General Dietary Recommendations."

    Pilates exercises are excellent for tightening and reconditioning your core (your torso and abdomen). Generally you can find a Pilates instructor in the Yellow Pages OR ask massage therapists in your area if there is a Pilates instructor near you. Otherwise, Google "Pilates" and try to find DVDs or videos you can use for home.

    PERSISTENCE WORKS!

    Best of Health,

    Doc Kelley

  13. I have had RH for 35 years, I have never been obese but I did get up to 151 lbs. I have taken prednizone for 32 years and am taking methtrxate and mobicox for 15 years. In 2002 I joined Weight Watchers and lost 30 lbs, Ii have maintained my weight between 121 and 128 for 5 years and am still maintaining. In weight watchers you learn to eat healthy foods, healthy snacks and drink lots of water, does not have an adverse effect on RH or the medications I am on

  14. Doc Kelley

    May 2007 Administrator

    Hello Wendy,

    Congratulations on your weight loss and, more importantly, your maintaining your natural, healthy weight.

    Yours is another success story for "healthy" foods and "lots of water."

    Keep up the great work.

    Best of Health,

    Doc Kelley

  15. 7 weeks ago
    Deleted 4 weeks ago by Doc Kelley
  16. last week
    Deleted 4 days ago by Doc Kelley

or Sign Up to reply!